Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 14, 2001, 11:36 PM CDT for Miller County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2001, 11:36 PM CDT (04:36 UTC)
- Expired
- Apr 15, 2001, 12:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Miller County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT SAT APR 14 2001 MAIN SHORT TERM CONCERNS REMAIN CHANCES FOR CONVECTION AND LOCALLY HEAVY RAIN. OUTER PERIOD CONCERNS FOCUS ON POTENTIAL FOR FREEZING TEMPERATURES TUESDAY AND WEDNESDAY MORNING. MOISTURE DISCONTINUITY BOUNDARY WHICH STARTED NEAR THE ARKANSAS STATE LINE THIS MORNING HAS LIFTED NORTH AND JUST ABOUT CLEARED CWA. MOISTURE HAS RAPIDLY RETURNED WITH DEWPOINTS CLIMBING FROM THE UPPER 40S THIS MORNING TO NEAR 60 THIS AFTERNOON ACROSS SW MISSOURI. AFOREMENTIONED BOUNDARY SHOWS UP WELL ON LAPS DATA AS WELL. CONVECTION BEGINNING TO FIRE ACROSS PORTIONS OF CENTRAL/NORTHEAST KANSAS ATTM...AS WELL AS FURTHER WEST ALONG DRY LINE ACROSS WRN OKLAHOMA. AVN CONTINUES ITS RECENT CONSISTENCY AND IS MATCHED FAIRLY WELL BY THE 12Z ETA. PRIND SUGGEST MODEL SOLUTIONS OF QPF FIELDS WILL VERIFY PRETTY WELL IN SPATIAL RESPECTS THROUGH 00Z...WITH CONVECTION DEVELOPING TO OUR NORTHWEST NORTH OF THE BOUNDARY...AND SURFACE BASED CONVECTION FURTHER SOUTH AND WEST. LIMITED INSTABILITY ALONG THE FRONT MIGHT TRIGGER AN ISOLATED SHOWER OR STORM PRIOR TO SUNSET...BUT MAJORITY OF CWA WILL HAVE TO WAIT UNTIL AFTER SUNSET BEFORE BEST CHANCES FOR RAIN OCCUR. CONTINUITY OF LIKELY POPS WARRANTED...AND WILL ALSO HIGHLIGHT HEAVY RAIN AND SEVERE THREAT ACROSS THE FAR NORTHWEST FOR THIS EVENING. GOING TEMPERATURES LOOK REASONABLE. RAIN EXPECTED TO QUICKLY END FROM NORTHWEST TO SOUTHEAST SUNDAY MORNING...AND MOST AREAS SHOULD BE MOSTLY SUNNY TO PARTLY CLOUDY BY AFTERNOON. WILL STICK CLOSE TO MAV/FWC NUMBERS FOR SUNDAY ALTHOUGH WILL GO JUST A TAD UNDER GUIDANCE AT UNO TO SMOOTH FORECAST GRADIENT. FWC GUIDANCE LOOKS TO SUFFER FROM CLIMATOLOGY AND THE NGMS INABILITY TO RESOLVE SHALLOW COLD AIRMASS ON MONDAY...SO WILL FAVOR JUST A TAD ABOVE COOLER MAV NUMBERS. MAIN PROBLEM BEYOND SHORT TERM CONVECTIVE CHANCES WILL BE THE POTENTIAL FOR FREEZING TEMPERATURES MONDAY NIGHT/TUESDAY MORNING AND AGAIN TUESDAY NIGHT/WEDNESDAY MORNING. COLDEST NIGHT LOOKS TO BE TUESDAY NIGHT...ALTHOUGH COMBINATION OF TEMPERATURES CLOSE TO FREEZING AND BRISK NORTH WINDS MONDAY NIGHT COULD ACTUALLY BE A LITTLE WORSE ON TENDER VEGETATION. WILL ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE RISK...AND MAY PLAN ON JUMPING OUT WITH A FREEZE ADVISORY ON TOMORROWS DAY SHIFT FOR MONDAY NIGHT UNLESS LATER RUNS DEPICT A LESSENING THREAT. OTHERWISE...NO OTHER MAJOR PLANNED CHANGES TO GOING EXTENDED PACKAGE OTHER THAN TO REFLECT GREATER DIURNAL SWINGS GIVEN STRONG APRIL INSOLATION. PRELIMINARY NUMBERS FOR COORDINATION ONLY... FCSTID = 18 SGF 56 70 42 56 / 60 40 0 0 JLN 58 71 44 58 / 60 40 0 0 UNO 57 73 40 58 / 60 40 0 0 VIH 54 70 39 55 / 70 30 0 0 .SGF... MO...NONE. KS...NONE. HUDSON
In the hours before
Special weather statement, Apr 14, 5:52 PM CDT, 5 hours 44 minutes before
KSZ073-097-MOZ066-067-077-078-150500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 552 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 144...IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARTON...CEDAR...ST. CLAIR AND VERNON. IN KANSAS: BOURBON AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...NEVADA... PITTSBURG AND STOCKTON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. SUTTON
Special weather statement, Apr 14, 8:19 PM CDT, 3 hours 17 minutes before
MOZ055>058-068>071-083-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 819 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 147...IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...DENT...HICKORY...MARIES...MILLER...MORGAN...PHELPS AND PULASKI. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE CAMDENTON... FORT LEONARD WOOD...OSAGE BEACH AND ROLLA. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. SUTTON
Special weather statement, Apr 14, 8:36 PM CDT, 3 hours before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150500- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 836 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS... STRONG TO SEVERE THUNDERSTORMS CONTINUED FROM THE KANSAS CITY METRO AREA SOUTHWEST TO NEAR WICHITA KANSAS. THESE STORMS WILL MOVE EAST OVERNIGHT AND AFFECT THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A TORNADO WATCH REMAINED IN EFFECT UNTIL MIDNIGHT ALONG AND WEST OF A LINE FROM GIRARD AND PITTSBURG KANSAS...TO LAMAR...STOCKTON AND OSCEOLA MISSOURI. A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM ALONG AND NORTH OF A LINE FROM WARSAW AND HERMITAGE...TO CAMDENTON... WAYNESVILLE AND SALEM MISSOURI. THE PRIMARY THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOS MAY ALSO OCCUR...ESPECIALLY ALONG AND WEST OF A LINE FROM NEVADA TO JOPLIN AND NEOSHO. ADDITIONAL SEVERE WEATHER WATCHES WILL LIKELY BE ISSUED FOR THE MISSOURI OZARKS AND SOUTHEAST KANSAS OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UAPDATES. SUTTON
Special weather statement, Apr 14, 9:55 PM CDT, 1 hour 41 minutes before
KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-150800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 148...IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...DADE...JASPER...LAWRENCE...MCDONALD... NEWTON...ST. CLAIR AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS TORNADO WATCH INCLUDE FORT SCOTT...JOPLIN... MONETT...MOUNT VERNON...NEOSHO...NEVADA...PITTSBURG AND STOCKTON. THIS EXTENDS THE TORNADO WATCH IN TIME FOR BOURBON...CRAWFORD...VERNON...BARTON...ST CLAIR AND CEDAR COUNTIES. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/SGF OR AT HTTP://WEATHER.GOV. SUTTON
Special weather statement, Apr 14, 10:55 PM CDT, 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND CASSVILLE. T A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO CAMDENTON...WAYNESVILLE AND SALEM. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 37 min |
| Apr 14, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 54 min |
| Apr 14, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 45 min |
| Apr 14, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 61 min |
| Apr 15, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 53 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Apr 15, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 44 min |
| Apr 15, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 44 min |
| Apr 15, 1:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 45 min |
| Apr 15, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 40 min |
| Apr 15, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 37 min |
| Apr 15, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 55 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 40 min |
| Apr 15, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 48 min |
| Apr 15, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 63 min |
| Apr 15, 2:31 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 59 min |
| Apr 15, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.